Article

4 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 4 0 0


Annales de Dermatologie et de Vénéréologie
Vol 132, N° 12  - décembre 2005
pp. 996-999
Doi : AD-12-2005-132-12-0151-9638-101019-200517319
Dermatomyosite induite par la fluvastatine
 

N. Thual [1], K. Penven [1], J.-M. Chevallier [1], A. Dompmartin [1], D. Leroy [1]
[1] Service de Dermatologie, Centre Hospitalier Universitaire de Caen.

Tirés à part : D. LEROY [1]

[1] Service de Dermatologie, Centre Hospitalier Universitaire, Avenue Georges Clémenceau, 14033 Caen Cedex.

leroy-d@chu-caen.fr

@@#100979@@
Introduction

La dermatomyosite est une dermatose inflammatoire rare dont l'origine médicamenteuse est exceptionnellement décrite. Nous rapportons une observation de dermatomyosite survenue après la prise de fluvastatine.

Observation

Un homme de 76 ans consultait pour une éruption photodistribuée et une importante fatigabilité musculaire évoluant depuis 1 mois. Deux mois plus tôt, la fluvastatine avait été introduite devant la découverte d'une dyslipidémie. Les créatine-phosphokinases (CPK) sériques étaient augmentées. L'examen histologique d'une biopsie musculaire était compatible avec le diagnostic de dermatomyosite. La recherche d'un cancer ou d'une maladie auto-immune associée était négative. L'ensemble des anomalies cliniques et biologiques régressait spontanément sans corticothérapie 1 mois après l'arrêt de la fluvastatine. Après 3 ans de recul, aucune récidive n'était constatée, aucun cancer ou connectivite ne s'était déclaré.

Discussion

La dermatomyosite iatrogène a exceptionnellement été rapportée. Quelques médicaments ont été incriminés dont notamment la D-Pénicillamine. Six cas de dermatomyosites iatrogènes ont été décrits avec des statines : la simvastatine, l'atorvastatine, la pravastatine et la lovastatine. Parmi ces dermatomyosites, une seule a régressé spontanément avec l'arrêt du médicament, sans corticothérapie. Notre observation concerne la prise de fluvastatine, un inhibiteur de l'HMG CoA réductase, dont les effets secondaires musculaires sont rares mais bien connus : élévation des CPK, myalgies, rhabdomyolyses. Six cas de polymyosites ont également été rapportés.

Notre observation est le premier cas décrit de dermatomyosite survenant avec cette classe de statines. Il s'agit également du second cas rapporté évoluant favorablement après l'arrêt de l'hypolipémiant, sans corticothérapie. Ainsi, face à une dermatomyosite, cette iatrogénie devrait être recherchée de façon systématique.

Abstract
Fluvastatin-induced dermatomyositis.
Background

Dermatomyositis is a rare inflammatory dermatosis for which an iatrogenic origin has been described in very few cases. We report a case of dermatomyositis occurring after fluvastatin intake.

Case report

A 76-year-old male patient sought medical attention for a photodistributed rash and considerable muscular weakness present for one month. Two months earlier, fluvastatin had been introduced following the discovery of dyslipidemia. Serum creatine phosphokinase levels were elevated. Histological examination of a muscle biopsy was consistent with a diagnosis of dermatomyositis. Investigation for neoplasia and associated autoimmune disease proved negative. All clinical and laboratory abnormalities diminished spontaneously without recourse to corticosteroids within one month of the final intake of fluvastatin. After a follow-up period of three years, no recurrence was observed and no signs of neoplasia or connectivitis were found.

Discussion

Iatrogenic dermatomyositis has only been reported in rare cases. Certain drugs have been incriminated, notably D-penicillamine. Six cases of drug-induced dermatomyositis have been described with statins: simvastatin, atorvastatin, pravastatin and lovastatin. Of these cases, only one resolved spontaneously after withdrawal of the drug alone without use of corticosteroids. Our case concerns intake of fluvastatin, an HMG-CoA reductase inhibitor with rare though well-known muscular side effects: elevated serum CPK, myalgia and rhabdomyolysis. Six cases of polymyositis have also been reported. Ours is the first case of dermatomyositis described with this category of statins. It is also the second reported case showing improvement after withdrawal of the lipid-lowering agent and without corticosteroids. Thus in cases of dermatomyositis, this iatrogenic picture should be sought routinely.






© 2005 Elsevier Masson SAS. Tous droits réservés.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline